Advertisement

Reactions Weekly

, Volume 1775, Issue 1, pp 322–322 | Cite as

Multiple drugs

Acute primary adrenal crisis and lack of efficacy: case report
Case report
  • 86 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 31-year-old man developed acute primary adrenal crisis during treatment with levothyroxine sodium for hypothyroidism. Additionally, he did not respond to dobutamine, epinephrine, hydrocortisone, liothyronine, norepinephrine and vasopressin for the treatment of cardiogenic shock secondary to acute primary adrenal crisis [not all routes stated; times to reactions onsets not stated].

The man, who had recently been diagnosed with hypothyroidism, presented to hospital with severe hypotension and hypoglycaemia. He reported severe fatigue for 15 days, as well as poor oral intake, nausea, non-bloody emesis with every meal and a weight loss of 2.26kg within one week. All his symptoms appeared after he started receiving levothyroxine sodium [levothyroxine; route not stated] 25µg daily....

Reference

  1. Kang MS, et al. Initiation of levothyroxine in a patient with hypothyroidism inducing adrenal crisis requiring VA ECMO: A tale of preventable disaster. BMJ Case Reports 12: No. 8, Aug 2019. Available from: URL: http://doi.org/10.1136/bcr-2019-230601 - USA

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations